Alert archive / Vermont / River Flood Warnings in 2008
River Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Feb 19, 2008, 3:11 PM EST for Rutland County, Vermont. It took effect at Feb 19, 2008, 4:09 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 3:11 PM EST (20:11 UTC)
- In effect from
- Feb 19, 2008, 4:09 PM EST
- Expired
- Feb 20, 2008, 2:21 AM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
County Rutland County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Otter Creek at Center Rutland (CENV1). The gauge peaked at 8.31 ft at Feb 19, 2008, 6:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBTV 192011 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 311 PM EST TUE FEB 19 2008 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VERMONT... OTTER CREEK AT CENTER RUTLAND AFFECTING RUTLAND COUNTY SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DONT DROWN STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. VTC021-200811- /O.NEW.KBTV.FL.W.0002.080219T2109Z-080220T1324Z/ /CENV1.1.ER.080219T2109Z.080220T0000Z.080220T0724Z.NO/ 311 PM EST TUE FEB 19 2008 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE OTTER CREEK AT CENTER RUTLAND. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM TUESDAY THE STAGE WAS 7.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 8.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 8.0 FEET...LOW LYING PORTIONS OF ALFRECHA ROAD IN CLARENDON...AND ELM STREET AND DEPOT ROAD IN PITTSFORD WILL BE UNDER WATER. FIELD FLOODING WILL OCCUR ALONG DORR DRIVE IN RUTLAND...ALONG WITH LOWLAND FLOODING UPSTREAM TO WALLINGFORD AND DOWNSTREAM TO PITTSFORD. $$
1 follow-up statement
000 WGUS81 KBTV 200721 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 221 AM EST WED FEB 20 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VERMONT... OTTER CREEK AT CENTER RUTLAND AFFECTING RUTLAND COUNTY SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DONT DROWN STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. VTC021-200751- /O.CAN.KBTV.FL.W.0002.000000T0000Z-080220T1324Z/ /CENV1.1.ER.080219T2042Z.080219T2345Z.080220T0238Z.NO/ 221 AM EST WED FEB 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE OTTER CREEK AT CENTER RUTLAND. * AT 2:00 AM WEDNESDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY MIDDAY TODAY. * IMPACT...AT 8.0 FEET...LOW LYING PORTIONS OF ALFRECHA ROAD IN CLARENDON...AND ELM STREET AND DEPOT ROAD IN PITTSFORD WILL BE UNDER WATER. FIELD FLOODING WILL OCCUR ALONG DORR DRIVE IN RUTLAND...ALONG WITH LOWLAND FLOODING UPSTREAM TO WALLINGFORD AND DOWNSTREAM TO PITTSFORD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Feb 19, 12:41 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 19, 12:41 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1241 PM EST TUE FEB 19 2008 .SYNOPSIS... A DEEP UPPER LEVEL TROUGH WILL CONTINUE TO BUILD ACROSS THE NORTH COUNTRY TODAY. THIS WILL PROVIDE NORTHERN NEW YORK AND VERMONT WITH NEAR NORMAL TEMPERATURES AND A CHANCE OF SNOW SHOWERS. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE ACROSS THE NORTHERN ADIRONDACKS AND NORTHERN GREEN MOUNTAINS IN VERMONT. OTHERWISE...ANOTHER COLD FRONT WILL PUSH ACROSS THE REGION ON WEDNESDAY WITH MORE SNOW SHOWERS AND COLDER TEMPERATURES EXPECTED FOR THE REMINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1034 AM EST TUESDAY...GOING FORECAST IN REAL GOOD SHAPE AND SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME. PLENTY OF SNOW SHOWERS AROUND IN THE SOUTHWEST FLOW ASSOCIATED WITH LARGE UPPER TROUGH MOVING INTO THE REGION. LIKE THE IDEA OF ANY ACCUMULATING SNOWS TO BE ACROSS NORTHERN NEW YORK DUE TO LAKE ENHANCEMENT. SOME UPSLOPE OVER PORTIONS OF NORTHERN VERMONT AS WELL AND THAT COULD PRODUCE SOME LIGHT ACCUMULATIONS...WHICH THE GOING FORECAST HAS HANDLED VERY WELL. TEMPERATURE AND WIND FORECASTS IN REAL GOOD SHAPE AS WELL. FRONTAL BOUNDARY SAGS SOUTHWARD TONIGHT AND AFFECTS THE NORTHERN HALF OF THE FORECAST AREA WITH SCATTERED SHOWERS AND GOING FORECAST HAS THIS COVERED AS WELL. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 415 AM EST TUESDAY...SECONDARY COLD FRNT AND ASSOCIATED POTENT 5H VORT MOVE ACRS OUR CWA ON WEDNESDAY WITH MORE SNOW SHOWERS AND COLDER TEMPS EXPECTED. THIS SYSTEM WL HAVE LIMITED MOISTURE AND WL MOVE QUICKLY ACRS OUR FA...THEREFORE NOT EXPECTING ALOT OF ACCUMULATION. HOWEVER...NAM12 SHOWS GOOD LAKE MOISTURE INTERACTION...ALONG WITH STEEP LLVL LAPSE RATES...AND GOOD 1000-700MB LIFT/MOISTURE WITH SOME WEAK ELEVATED INSTABILITY...THEREFORE A PERIOD OF SNOW SHOWERS CAN BE EXPECTED WITH FROPA. ONCE AGAIN...BEST CHC FOR SNOWFALL ACCUMULATIONS WL BE ACRS THE HIR TRRN OF THE DACKS/GREEN MTNS. BY 00Z THURS 85H TEMPS DROP TO -20C ACRS OUR NORTHERN ZNS...WITH 925MB TEMPS AROUND -16C. THIS LLVL THERMAL PROFILE SUGGESTS TEMPS ONLY IN THE TEENS MTNS TO L/M 20S ELSEWHERE. MID/UPPER LVL TROF CONTS ACRS OUR CWA FOR THURSDAY WITH SFC HIGH PRES BUILDING INTO OUR FA. THIS WL PROVIDE REGION WITH NVA AND SUBSIDENCE...WHICH SHOULD LEAD TO SOME SUN ON THURSDAY. GIVEN...SNOW PACK...CLEAR SKIES...AND FULL MOON...WL CUT SEVERAL DEGREES OFF MACHINE NUMBERS FOR WEDS NIGHT INTO THURS. FOR THURS...WL MENTION TEMPS IN THE M10S MTNS TO L20S VSF ASSOCIATED WITH NW DOWNSLOPING FLW. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 415 AM EST TUESDAY...COMPLICATED AND COMPLEX LONG TERM FCST WITH LIMITED FCSTR CONFIDENCE. FIRST CHALLENGE IS AMOUNT OF PHASING WITH NORTHERN STREAM ENERGY ACRS THE NORTHERN PLAINS AND SYSTEM EJECTING FROM SW CONUS FRIDAY INTO SATURDAY. MODELS HAVE BEEN ALL OVER THE PLACE WITH SOME DEVELOPING A SIGNIFICANT PHASED SYSTEM WITH A FULL LATITUDE TROF ACRS THE EASTERN CONUS...WHILE OTHERS KEEP TWO SPREAD SYSTEMS. BASED ON LATEST TRENDS OFF THE 00Z ECMWF WL KEEP TWO SPREAD SYSTEMS...WHICH WL LIMIT AMOUNT OF QPF ACRS OUR CWA. FEEL FASTER NORTHERN STREAM SYSTEM ASSOCIATED WITH CONFLUENT FLW ACRS THE EASTERN CONUS WL PUSH AHEAD OF DIGGING S/W ENERGY OVER THE SW CONUS FOR FRIDAY INTO SATURDAY. WL CONT TO MENTION CHC POPS FRIDAY INTO SATURDAY ASSOCIATED WITH NORTHERN STREAM ENERGY...BUT BEST MOISTURE/STRONGER DYNAMICS WL BE ACRS THE SOUTHERN PLAINS/SE CONUS. GIVEN THE EXPECTED NORTHERN STREAM DOMINANCE WL KEEP TEMPS AT OR SLIGHTLY BLW NORMAL FOR FRIDAY INTO SATURDAY. IN ADDITION...THE LATEST 00Z GFS KEEPS TWO SPREAD SYSTEMS ACRS THE EASTERN CONUS...WHICH SEEMS VERY REASONABLE GIVEN THE LIMITED UPSTREAM BLOCKING AND FAST CONFLUENT FLW ACRS THE CENTRAL/EASTERN UNITED STATES. OTHERWISE...SFC HIGH PRES BUILDS INTO OUR FA FOR SUNDAY INTO MONDAY WITH A FAST WEST TO EAST FLW DEVELOPING...BEFORE MORE ENERGY AMPLIFIES THE PATTERN BY NEXT TUES. WITH BUILDING HIGH PRES WL KEEP FCST DRY SUNDAY INTO MONDAY WITH TEMPS NEAR NORMAL. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...BROAD UPPER TROUGHINESS...PERSISTENT SOUTHWESTERLY SFC FLOW...AND AN APPROACHING SFC FRONT SKIRTING NORTHERN AREAS THIS EVENING WILL ALL LEAD TO SCT/NUMEROUS SHSN ACROSS MUCH OF THE AREA THROUGH 06Z. BEST CHC FOR LOWER CIGS/VSBYS IN THESE SHSN WILL BE ACROSS NRN NY IN CLOSER PROXIMITY TO LAKE ONTARIO ENHANCED OR FRONTAL ACTIVITY...AND ACROSS THE HIGHER TERRAIN OF VT WHERE OROGRAPHIC EFFECTS AND LOWER T/TD SPREADS WILL BE PREVALENT. AS MEAN SFC TO MID LVL FLOW SHIFTS MORE WESTERLY/WNW LATER TONIGHT...OVERALL COVERAGE OF SHSN SHOULD WANE. SECONDARY FRONTAL SYSTEM AND SHARP UPPER SHORTWAVE TROUGH PASSG LIKELY TO BRING ADDL ROUNDS OF SHSN TO THE REGION BY WED AFTERNOON...THOUGH WILL OMIT FOR NOW DUE TO TIME RANGE AND OVERALL UNCERTAINTY ON PLACEMENT. 18Z WEDNESDAY THROUGH SATURDAY...BROAD 500MB TROUGHING IS EXPECTED TO REMAIN IN PLACE OVER THE NERN CONUS THROUGH THURSDAY MORNING. DURING THURSDAY...SFC HIGH PRESSURE WILL BUILD INTO THE NORTH COUNTRY. THIS WILL BRING VFR CONDITIONS THURS/THURS NITE. NUMERICAL GUIDANCE CONSISTENCY HAS BEEN RATHER POOR FRIDAY AND SATURDAY. THERE IS POTENTIAL FOR A LOW PRESSURE SYSTEM TO TRACK THROUGH THE OHIO VALLEY FRIDAY BEFORE REDEVELOPING SOUTH OF NEW ENGLAND FRIDAY EVENING. THIS MAY BRING SNOW AND MVFR/IFR CONDITIONS...ESPECIALLY TO SOUTHERN SECTIONS OF FORECAST AREA FRIDAY INTO FRIDAY NIGHT...BUT LACK OF MODEL CONSISTENCY LEAVES CONFIDENCE BELOW AVERAGE AT THIS TIME. HIGH PRESSURE AND VFR CONDITIONS EXPECTED TO RETURN SATURDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...EVENSON SHORT TERM...TABER LONG TERM...TABER AVIATION...JMG/RJS
Hazardous weather outlook, Feb 19, 6:04 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 604 AM EST TUE FEB 19 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-201115- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 604 AM EST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Vermont, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.